Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jan 16, 2017, 12:59 PM CST for Sumner County, Kansas. It took effect at Jan 16, 2017, 10:45 PM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2017, 12:59 PM CST (18:59 UTC)
- In effect from
- Jan 16, 2017, 10:45 PM CST
- Expired
- Jan 17, 2017, 1:12 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 9.70 ft at Jan 16, 2017, 7:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
212
WGUS43 KICT 161859
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1259 PM CST MON JAN 16 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-170859-
/O.NEW.KICT.FL.W.0001.170117T0508Z-170117T1912Z/
/CBNK1.1.ER.170117T0508Z.170117T0600Z.170117T0712Z.NO/
1259 PM CST MON JAN 16 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* From this evening until Tuesday afternoon.
* At 12:00 PM Monday the stage was 7.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.1 feet by early Tuesday morning. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Corbin 10.0 7.1 Mon 12 PM 9.6 6.2 5.9
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$3 follow-up statements
981
WGUS83 KICT 170134
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CST MON JAN 16 2017
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-171534-
/O.EXT.KICT.FL.W.0001.170117T0445Z-170117T2100Z/
/CBNK1.1.ER.170117T0445Z.170117T0600Z.170117T0900Z.NO/
734 PM CST MON JAN 16 2017
The Flood Warning continues for
The Chikaskia River Near Corbin.
* From this evening until Tuesday afternoon.
* At 7:00 PM Monday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.1 feet by early Tuesday morning. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Corbin 10.0 9.7 Mon 07 PM 6.8 5.9 5.0
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$802
WGUS83 KICT 170135
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CST MON JAN 16 2017
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-171535-
/O.CON.KICT.FL.W.0001.170117T0445Z-170117T2100Z/
/CBNK1.1.ER.170117T0445Z.170117T0600Z.170117T0900Z.NO/
735 PM CST MON JAN 16 2017
The Flood Warning continues for
The Chikaskia River Near Corbin.
* From this evening until Tuesday afternoon.
* At 7:00 PM Monday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.1 feet by early Tuesday morning. The river will fall
below flood stage by early Tuesday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Corbin 10.0 9.7 Mon 07 PM 8.0 5.6 5.5
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$536
WGUS83 KICT 170413
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CST MON JAN 16 2017
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-170443-
/O.CAN.KICT.FL.W.0001.000000T0000Z-170117T2100Z/
/CBNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 PM CST MON JAN 16 2017
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 10:00 PM Monday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.7 feet. The
river will fall to 6.3 feet by Wednesday morning.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Corbin 10.0 9.4 Mon 10 PM 7.0 5.2 5.4
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jan 16, 12:27 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 16, 12:27 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1227 PM CST Mon Jan 16 2017 .UPDATE... Issued at 1227 PM CST Mon Jan 16 2017 Temperatures are expected to hover at or just above freezing this afternoon across central Kansas along and north of I-70, so let the long duration ice storm warning expire at noon. There is some concern that some patchy light drizzle or some freezing drizzle could develop toward of after dark this evening over some of the area. If so it could necessitate an advisory for several hours across central Kansas. Darmofal && .SHORT TERM...(Today through Tonight) Issued at 335 AM CST Mon Jan 16 2017 Forecast highlights the next 7 days: Powerful storm system exiting the region today, mostly dry and above normal temperatures this week, increasing precipitation chances this weekend. Widespread precipitation with embedded claps of thunder will come to an end from south to north this morning, as a stout mid- level dry slot associated with the powerful Mid-America storm system moves overhead. However, low-level lift and saturation will continue, so expect patchy areas of drizzle in its wake. Most precipitation this morning will fall as rain. However, areas of freezing rain and freezing drizzle, and perhaps some sleet, will persist for locations generally northwest of Pratt-Lyons-Salina where temperatures are at or just below freezing. Consequently, thinking additional ice accumulations of 0.10-0.25" are possible generally northwest of Pratt-Lyons-Salina, mainly on elevated surfaces such as tree limbs, powerlines, etc. The marginal temperatures should keep most treated roads ice-free. Will extend the ice storm warning until noon for Rice, Ellsworth, Lincoln, Barton and Russell counties. Areas of light precipitation will linger through early evening over central Kansas, but additional amounts will be fairly light. .LONG TERM...(Tuesday through Sunday) Issued at 335 AM CST Mon Jan 16 2017 Otherwise, with the exception of a cooler Tuesday, quiet weather and above normal temperatures will prevail this week. Expecting daytime temperatures mostly in the 50s Wednesday through Saturday. The next chance for precipitation will arrive Saturday evening through Sunday night, as model consensus supports another digging western CONUS trough. For the most part, temperatures look warm enough to keep precipitation type mostly rain. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1227 PM CST Mon Jan 16 2017 Most of the measurable precip will come to an end later this afternoon across central and southeast Kansas as the Winter storm finally begins to pull northeast away from the region. However IFR/LIFR stratus cigs will be slow to improve across the area until late tonight or Tuesday morning. Some patchy drizzle or even some freezing drizzle could redevelop this evening across central Kansas, though for now confidence was not high enough to place in the terminals. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 40 29 45 29 / 80 10 0 0 Hutchinson 36 28 43 27 / 80 10 0 0 Newton 38 29 43 28 / 90 10 0 0 ElDorado 42 30 45 29 / 90 10 0 0 Winfield-KWLD 42 30 46 29 / 60 10 0 0 Russell 33 26 40 25 / 100 20 0 0 Great Bend 33 27 41 26 / 100 20 0 0 Salina 35 28 41 26 / 100 20 0 0 McPherson 35 28 42 27 / 90 20 0 0 Coffeyville 52 34 47 30 / 60 10 0 0 Chanute 50 33 45 29 / 80 10 0 0 Iola 49 33 45 29 / 90 10 0 0 Parsons-KPPF 51 33 46 30 / 70 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...KED SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous weather outlook, Jan 16, 12:16 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1216 PM CST MON JAN 16 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1216 PM CST MON JAN 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WHILE ADDITIONAL ICE ACCUMULATIONS ARE NOT EXPECTED THIS AFTERNOON ACROSS CENTRAL KANSAS, SOME UNTREATED ROADS, BRIDGES AND OVERPASSES COULD REMAIN SLICK FROM THE PREVIOUS ICE, AS TEMPERATURES HOVER AT OR JUST ABOVE FREEZING. PATCHY FOG MAY REDUCE VISIBILITIES TO AROUND ONE MILE FOR A BRIEF TIME IN SOME LOCATIONS ACROSS CENTRAL KANSAS UNTIL MID-AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LIGHT WINTRY MIX OF RAIN AND SNOW IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATION IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Jan 16, 9:02 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM ICE STORM 6 SSW WALDO 39.05N 98.84W
01/16/2017 RUSSELL KS TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN. 0.5 INCHES OF ICE REPORTED.
&&
METZGERLocal storm report, Jan 16, 9:08 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM ICE STORM GREAT BEND 38.36N 98.81W
01/16/2017 BARTON KS EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATIONS HAVE RANGED FROM 0.50 TO
0.75 INCHES OF ICE ON MOST SURFACES. HIGHEST AMOUNTS HAVE
BEEN IN THE WESTERN PORTIONS OF THE COUNTY
&&
METZGERLocal storm report, Jan 16, 9:49 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM ICE STORM 7 S WINDOM 38.28N 97.91W
01/16/2017 MCPHERSON KS CO-OP OBSERVER
DELAYED REPORT...AT ABOUT 12PM 15 JAN, 0.25 INCHES OF ICE
ACCULUATIONS ON MOST SURFACES.
&&
METZGERLocal storm report, Jan 16, 10:51 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM ICE STORM BUNKER HILL 38.87N 98.70W
01/16/2017 RUSSELL KS EMERGENCY MNGR
0.6 INCHES OF ICE REPORTED ON MOST SURFACES.
&&
METZGERLocal storm report, Jan 16, 12:13 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 W DOWNTOWN WICHITA 37.69N 97.40W
01/16/2017 M1.49 INCH SEDGWICK KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 7AM 16 JAN AT THE NWS OFFICE.
0910 AM HEAVY RAIN HOWARD 37.47N 96.26W
01/16/2017 M1.75 INCH ELK KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN STERLING 38.21N 98.21W
01/16/2017 M1.77 INCH RICE KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN CALDWELL 37.04N 97.61W
01/16/2017 M1.52 INCH SUMNER KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN 5 N CHENEY 37.70N 97.78W
01/16/2017 M1.85 INCH SEDGWICK KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN NEWTON 38.04N 97.34W
01/16/2017 M1.61 INCH HARVEY KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN WILLOWDALE 37.52N 98.30W
01/16/2017 M2.06 INCH KINGMAN KS CO-OP OBSERVER
14HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN FREDONIA 37.53N 95.82W
01/16/2017 M1.66 INCH WILSON KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN ELLINWOOD 38.36N 98.58W
01/16/2017 M1.70 INCH BARTON KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN LINCOLN 39.04N 98.15W
01/16/2017 M1.50 INCH LINCOLN KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
0910 AM HEAVY RAIN MCPHERSON 38.37N 97.66W
01/16/2017 M1.67 INCH MCPHERSON KS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 910AM 16 JAN.
1015 AM HEAVY RAIN 4 N HALSTEAD 38.06N 97.51W
01/16/2017 M1.94 INCH HARVEY KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 1 WNW HUTCHINSON 38.07N 97.93W
01/16/2017 M3.00 INCH RENO KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 3 NNE COLWICH 37.82N 97.52W
01/16/2017 M2.48 INCH SEDGWICK KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 3 ENE HALSTEAD 38.02N 97.46W
01/16/2017 M2.30 INCH HARVEY KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 5 WSW MOUNDRIDGE 38.17N 97.60W
01/16/2017 M2.12 INCH MCPHERSON KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN NNW ANTHONY 37.15N 98.03W
01/16/2017 M2.05 INCH HARPER KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 3 ENE PRETTY PRAIRIE 37.80N 97.97W
01/16/2017 M2.04 INCH RENO KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 3 NW SEDGWICK 37.95N 97.46W
01/16/2017 M2.15 INCH HARVEY KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 1 NE GARDEN PLAIN 37.67N 97.67W
01/16/2017 M2.06 INCH SEDGWICK KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 4 ENE INMAN 38.25N 97.71W
01/16/2017 M2.01 INCH MCPHERSON KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 2 ESE PARTRIDGE 37.96N 98.06W
01/16/2017 M1.82 INCH RENO KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 5 N DORRANCE 38.92N 98.59W
01/16/2017 M1.65 INCH RUSSELL KS COCORAHS
24 HOUR LIQUID PRECIPITATION AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 1 N GOESSEL 38.26N 97.35W
01/16/2017 M1.60 INCH MARION KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1015 AM HEAVY RAIN 3 NNW PLEVNA 38.01N 98.33W
01/16/2017 M1.50 INCH RENO KS COCORAHS
24 HOUR RAINFALL AS OF 1015AM 16 JAN.
1110 AM HEAVY RAIN HARPER 37.29N 98.03W
01/16/2017 M2.90 INCH HARPER KS EMERGENCY MNGR
24 HOUR RAIN FALL AS OF 1110AM 16 JAN.
1142 AM HEAVY RAIN TORONTO 37.80N 95.95W
01/16/2017 M1.32 INCH WOODSON KS AMATEUR RADIO
24 HOUR RAINFALL AS OF 1140AM 16 JAN.
&&
METZGERLocal storm report, Jan 16, 12:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN GODDARD 37.66N 97.58W
01/16/2017 M1.71 INCH SEDGWICK KS NWS EMPLOYEE
24 HOUR RAINFALL AS OF 5AM 16 JAN.
&&
METZGERNearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.